Alert archive / Ohio / River Flood Warnings in 2007

River Flood Warning 39, NWS Wilmington, OH

December 9, 2007Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Dec 9, 2007, 9:01 PM EST for Adams County, Ohio. It took effect at Dec 9, 2007, 11:41 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2007, 9:01 PM EST (02:01 UTC)
In effect from
Dec 9, 2007, 11:41 PM EST
Expired
Dec 10, 2007, 4:39 AM EST
In force
5 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

County Adams County, OH

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1).

Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KILN 100201
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
901 PM EST SUN DEC 09 2007

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY 
BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

OHC001-101254-
/O.NEW.KILN.FL.W.0039.071210T0441Z-071210T1254Z/
/WUNO1.1.ER.071210T0441Z.071210T0600Z.071210T0654Z.NO/
901 PM EST SUN DEC 09 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL MONDAY MORNING.
* AT 9 PM THE STAGE WAS 13.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE LATE THIS EVENING...CRESTING 
  BETWEEN 15 AND 16 FEET OVERNIGHT. THE RIVER WILL FALL BELOW FLOOD  
  STAGE MONDAY MORNING.
* AT STAGES NEAR 16.0 FEET, FLOODING OF LOWLAND AREAS CONTINUES. SOME
  WATER BEGINS TO AFFECT ROUTE 348. FLOODING OCCURS OUTSIDE OF 
  PEEBLES NEAR ROUTES 32 AND 41.
  

$$
2 follow-up statements
000 
WGUS81 KILN 100453
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1153 PM EST SUN DEC 09 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

OHC001-101253-
/O.EXT.KILN.FL.W.0039.000000T0000Z-071210T1624Z/
/WUNO1.1.ER.071210T0259Z.071210T0600Z.071210T1024Z.NO/
1153 PM EST SUN DEC 09 2007

...FLOODING NOW EXPECTED TO CONTINUE UNTIL MONDAY MORNING... 
THE FLOOD WARNING CONTINUES FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL MONDAY MORNING.
* AT 11 PM THE STAGE WAS 16.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* THE RIVER WILL CONTINUE RISING TO BETWEEN 17 AND 18 FEET BY 2 AM
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW 
  MORNING.
* AT STAGES NEAR 18.0 FEET, WATER CONTINUES TO SPILL ONTO ROUTE 
  348...WHILE PORTIONS OF PEEBLES AND LOW AREAS EAST OF WEST UNION 
  BECOME FLOODED.
  

$$
000 
WGUS81 KILN 100939
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
439 AM EST MON DEC 10 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

OHC001-101009-
/O.CAN.KILN.FL.W.0039.000000T0000Z-071210T1624Z/
/WUNO1.1.ER.071210T0259Z.071210T0645Z.071210T0843Z.NO/
439 AM EST MON DEC 10 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* AT 4 AM THE STAGE WAS 14.3 FEET.
* THE RIVER FELL BELOW FLOOD STAGE EARLY THIS MORNING.
* FLOOD STAGE IS 15 FEET.
* THE RIVER WILL CONTINUE TO FALL TO 5.5 FEET BY TOMORROW MORNING.
 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Dec 9, 8:54 PM EST, 7 minutes earlier.

Area forecast discussion, Dec 9, 8:54 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
854 PM EST SUN DEC 9 2007

.SYNOPSIS...
UPPER LOW HAS BECOME CUT OFF OVER THE SOUTHWEST US...MAINTAINING
SOUTHWESTERLY UPPER FLOW ACROSS THE EASTERN TWO THIRDS OF THE
NATION. THIS PATTERN WILL KEEP A BOUNDARY NEARLY STATIONARY OVER
THE OHIO VALLEY UNTIL THURSDAY...WHEN THE UPPER TROUGH FINALLY
EJECTS EASTWARD.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
NEXT WAVE OF PCPN PUSHING EAST ALONG BOUNDARY AND WILL OVERSPREAD
SOUTHERN PORTIONS OF FA THROUGH THE REST OF THIS EVENING. WENT
AHEAD AND RAISED POPS TO 100 PCT ACROSS THE SOUTHERN THIRD OF FA
AND ISSUED AN FFA FOR NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO.
THIS SAME AREA RECEIVED SOME DECENT RAINS EARLIER THIS AFTERNOON
WHICH RESULTED IN SOME MARGINAL FLOODING PROBLEMS. THUS...EXPECT
THAT ANY ADDITIONAL RAIN FOR AN EXTENDED PERIOD OF TIME COULD LEAD
TO POTENTIAL FLOODING PROBLEMS OVERNIGHT. HAVE THEREFORE GONE WITH
A FFA THROUGH 10 MONDAY MORNING.

AREAS OF DENSE FOG HAVE ALSO DEVELOP THIS EVENING...PARTICULARLY
ACROSS THE WHITEWATER AND MIAMI VALLEYS...DOWN INTO THE CVG AREA.
AS PCPN MOVES INTO THE AREA...POSSIBILITY EXISTS THAT WE MAY
ACTUALLY SEE SOME MINOR IMPROVEMENTS IN THE VSBYS. AS A
RESULT...ONLY ISSUED A DENSE FOG ADVISORY FOR AREAS WHERE IT LOOKED
LIKE THE RAIN WAS LESS LIKELY OVERNIGHT. WILL CONTINUE TO MONITOR
THOUGH AND EXPAND THE DENSE FOG ADVISORY IF NEED BE.

WITH TEMPERATURES HOVERING AROUND FREEZING ACROSS PARTS OF
NORTHERN FA...WILL ALSO HAVE TO KEEP AN EYE ON FREEZING RAIN
POTENTIAL. HAVE OPTED TO HOLD OFF ON AN ADVISORY ATTM THOUGH...AS
IT LOOKS LIKE BEST CHANCE OF PCPN WILL REMAIN TO THE SOUTH OF
WHERE THE TEMPERATURES WILL BE 32 DEGREES OR LESS.
&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
HIGH PRESSURE SETTLES IN OVER THE GREAT LAKES ON MONDAY WHICH WILL
DRY THINGS OUT ACROSS THE NORTH. RAIN CHANCES LINGER ACROSS THE
SOUTH WITH BOUNDARY HANGING AROUND JUST SOUTH OF THE CWA. SAME
AIRMASS IN PLACE SO NOT EXPECTING TEMPS TO BE MUCH DIFFERENT THAN
TODAY.

NEXT ROUND OF PRECIP APPROACHES THE CWA FROM THE SOUTHWEST MONDAY
NIGHT AS ANOTHER LLJ DEVELOPS ATOP THE STILL-STALLED
BOUNDARY...WHICH WILL BEGIN LIFTING NWD INTO ILN CWA ON TUES.
LIKELY POPS RETURN ACROSS THE NRN 2/3 OF THE CWA ON TUES AS WARM
AIR OVERRIDES THE BOUNDARY AND ANOTHER SFC WAVE DEVELOPS. PRECIP
MAY START OFF AS A FREEZING RAIN/SLEET MIX TUESDAY MORNING ACROSS
WEST CENTRAL OHIO...BUT NOT EXPECTING ANY WIDESPREAD WINTER WX AS
TEMPS SHOULD WARM ABOVE FREEZING BY LATE MORNING. SFC WAVE PUSHES
EAST OF THE AREA TUES NIGHT WHICH BRINGS THE FRONT BACK SOUTH INTO
KY/WV.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
LOOKS LIKE THE WET PERIOD WILL CONTINUE THROUGH THE MIDDLE OF THE
WEEK. AN EAST-WEST ORIENTED FRONT MEANDERING ACROSS THE OHIO VALLEY
WILL BE THE FOCUS FOR PRECIPITATION EARLY IN THE PERIOD. MOST
PRECIPITATION WILL BE RAIN BUT MAY SEE SOME SNOW IN WEST CENTRAL
OHIO. A LOW WILL MOVE NE THROUGH THE OH VALLEY WED NIGHT AND THU
ENHANCING PRECIPITATION. HIGH PRESSURE WILL BEGIN TO BUILD IN LATE
FRIDAY AND BRING DRY CONDITIONS TO THE REGION THROUGH SAT. A LOW
PRESSURE SYSTEM WILL SLIDE INTO THE UPPER GREAT LAKES SUNDAY BUT
WILL STAY NORTH OF THE AREA. AT THIS TIME...THIS LOW IS NOT EXPECTED
TO BRING PRECIPITATION TO THE OHIO VALLEY REGION THROUGH SUN.

EXACT POSITION OF FRONT WILL HAVE A BIG EFFECT ON TEMPERATURES.
GENERALLY USED GFS MOS TEMP WITH A FEW ADJUSTMENTS. AFTER THE LOW
PRESSURE SYSTEM PASSES BY ON THURSDAY...TEMPERATURES WILL FALL TO
MAINLY BELOW NORMAL FOR THE REMAINDER OF THE WEEK.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
FA CURRENTLY IN A BIT OF A LULL IN THE PCPN. HOWEVER..CIGS AND
VSBYS CONTINUE IN THE LIFR TO IFR RANGE ACROSS MUCH OF THE AREA.
LOOKS LIKE ANOTHER WAVE OD PCPN WILL WORK ITS WAY EAST ALONG THE
BOUNDARY THIS EVENING AND THIS SHOULD AFFECT THE TAF SITES THROUGH
THE OVERNIGHT PERIOD. WE MAY ACTUALLY SEE A SLIGHT IMPROVEMENT IN
THE CIGS AND VSBYS WITH THE PCPN...BUT STILL EXPECT NO BETTER THAN
IFR CONDITIONS THROUGH MONDAY MORNING. THREAT FOR PCPN SHOULD
TAPER OFF THROUGH MONDAY AFTERNOON AS DEEPER MOISTURE PUSHES OFF
TOP THE EAST. HOWEVER...CIGS AND VSBYS EXPECTED TO REMAIN IFR TO
POSSIBLY MVFR THROUGH THE REST OF THE TAF PERIOD.

OUTLOOK...MVFR AND IFR CIGS AND VSBYS POSSIBLE THROUGH FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...DENSE FOG ADVISORY UNTIL 10 AM EST MONDAY FOR OHZ042-051>053-
     060>062-070>072.
     FLOOD WATCH THROUGH MONDAY MORNING FOR OHZ078-079-081-082-088.
KY...FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ089>100.
IN...DENSE FOG ADVISORY UNTIL 10 AM EST MONDAY FOR INZ050-058-059-
     066.
     FLOOD WATCH THROUGH MONDAY MORNING FOR INZ075-080.

&&

SYNOPSIS...HAWBLITZEL
NEAR TERM...JGL
SHORT TERM...HAWBLITZEL
LONG TERM...PARKER
AVIATION...JGL
Hazardous weather outlook, Dec 9, 5:10 PM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
510 PM EST SUN DEC 9 2007

OHZ026-034-035-043>046-102215-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-
510 PM EST SUN DEC 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT
SCATTERED RAIN SHOWERS WILL MOVE ACROSS THE AREA TONIGHT...AS
TEMPERATURES FALL INTO THE LOWER 30S. THIS WILL CAUSE ANY RAIN TO
MIX WITH OR CHANGE TO FREEZING RAIN. AT THIS TIME...ONLY SCATTERED
LIGHT PRECIPITATION IS EXPECTED...AND SIGNIFICANT ICING PROBLEMS
ARE NOT ANTICIPATED. IF PRECIPITATION BECOMES MORE WIDESPREAD
THAN CURRENTLY FORECAST...A FREEZING RAIN ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS THE OHIO VALLEY
THROUGH WEDNESDAY...RESULTING IN SEVERAL ADDITIONAL ROUNDS OF
RAINFALL THROUGH MIDWEEK. THE PERSISTENT NATURE OF THE RAINFALL
COULD CAUSE MINOR FLOODING. IN ADDITION...TEMPERATURES MAY TURN
COLD ENOUGH TO CHANGE RAIN TO FREEZING RAIN OR SLEET MONDAY
NIGHT AND TUESDAY MORNING. AT THIS TIME SIGNIFICANT ICING PROBLEMS
ARE NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>056-060>065-
070>074-077>082-088-102215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
510 PM EST SUN DEC 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT

RAIN IS EXPECTED TO INCREASE FROM THE SOUTHWEST TONIGHT. THIS
ADDITIONAL RAINFALL MAY RESULT IN MINOR FLOODING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS THE OHIO VALLEY
THROUGH WEDNESDAY...RESULTING IN SEVERAL ADDITIONAL ROUNDS OF
RAINFALL THROUGH MIDWEEK. THE PERSISTENT NATURE OF THE RAINFALL
COULD CAUSE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 7:58 PM ESTDense Fog AdvisoryILNButler, Champaign, Clark, Clinton, Darke, Delaware and 15 more11 hr
Dec 9, 8:40 PM ESTFlood WatchILNAdams, Brown, Clermont, Pike, Scioto7 hr
Dec 10, 3:27 AM ESTWinter Weather AdvisoryILNAuglaize, Darke, Hardin, Logan, Mercer, Shelby6 hr

Nearby

River Flood Warnings in Ohio, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.